Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Weak uniform distribution for divisor functions. I

Author: Francis J. Rayner
Journal: Math. Comp. 50 (1988), 335-342
MSC: Primary 11N69; Secondary 11N37
MathSciNet review: 917839
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Narkiewicz (reference [3, pp. 204-205]) has proposed an algorithm for determining the moduli with respect to which a given arithmetic function (of suitable type) has weak uniform distribution. The class of functions to which this algorithm applies includes the divisor functions $ {\sigma _i}$. The present paper gives an improvement to the algorithm for odd values of i, which makes computation feasible for values of i up to 200. The results of calculations for odd values of i in the range $ 1 \leq i \leq 199$ are reported.

References [Enhancements On Off] (What's this?)

  • [1] O. M. Fomenko, "The distribution of values of multiplicative functions with respect to a prime modulus," Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), v. 93, 1980, pp. 218-224. (Russian) MR 579787 (81k:10068)
  • [2] W. Narkiewicz, "Distribution of coefficients of Eisenstein series in residue classes," Acta Arith., v. 43, 1983, pp. 83-92. MR 730850 (85g:11086)
  • [3] W. Narkiewicz, "Euler's function and the sum of divisors," J. Reine Angew. Math., v. 323, 1981, pp. 200-212. MR 611453 (82g:10077)
  • [4] W. Narkiewicz, Uniform Distribution of Sequences of Integers in Residue Classes, Lecture Notes in Math., vol. 1087, Springer-Verlag, Berlin and New York, 1984. MR 766563 (86g:11014)
  • [5] W. Narkiewicz & F. Rayner, "Distribution of values of $ {\sigma _2}(n)$ in residue classes," Monatsh. Math., v. 94, 1982, pp. 133-141. MR 678048 (84b:10070)
  • [6] J. Sliwa, "On distribution of values of $ \sigma (n)$ in residue classes," Colloq. Math., v. 28, 1973, pp. 283-291. MR 0327702 (48:6044)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11N69, 11N37

Retrieve articles in all journals with MSC: 11N69, 11N37

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society